Transient asystole: aetiology and treatment by paramedics
Friday, March 2, 2012
Transient asystole is seen relatively rarely by paramedics. It is often mistaken for syncope or seizures, which means that paramedics may miss an opportunity to help with a swift diagnosis and therefore help reduce morbidity and mortality (Deakin et al, 2010). This article explores the aetiology of transient asystole along with its pathophysiology and analyses how some prescription drugs may contribute to the onset of transient asystole. It will look at treatment options that are available to paramedics including atropine, and establish if this is the optimal treatment for the condition.
Subscribe to get full access to the Journal of Paramedic Practice
Thank you for vising the Journal of Paramedic Practice and reading our archive of expert clinical content. If you would like to read more from the only journal dedicated to those working in emergency care, you can start your subscription today for just £48.
Reading the Journal of Paramedic Practice counts towards your professional development
Develop your career
We provide professional information dedicated to paramedics covering training, education and jobs
Get the latest clinical information to ensure you are aware of the latest think and best practice in paramedicne
Already registered? - Sign in here